I'm back! Yes, I sort of went away. My excuses? Ummmm.... well, my mom came over for a couple of days to help me clean in my basement. We got a lot done. And Saturday was the Open House for the wildlife center I volunteer at (bad food day for me! 2 small bags of the best -- although slightly too salty -- popcorn that I'm not supposed to have!!!)
Anyway, the good thing about setbacks is that you can just start again. It's not the end of the world and doesn't mean that you can't keep going.
I think I was trying to change everything at once which, as most people know, discourages you. This week I'm going to focus on spreading my food out into more even amounts ("grazing", as my doctor called it). I still tend to see things as Breakfast, Lunch, Dinner with snacks... but actually, it should be like 6 small meals a day. That is actually hard to do. It's easy to do snacks. I like snacks! :-)
But actually making it 6 small meals will be harder. I need to cut back on the traditional meals and make the "snacks" more meaningful. So, this is something I need to work on. First step, tho, is just spreading it out. I don't have a lot of calories & carbs to play with. My only concern is that I'm not sure how to take my insulin with spreading the carbs throughout the day. Believe me, you need to have an advanced degree in math to figure out the whole insulin issue. Obviously, my ultimate goal is to get off the insulin, but right now, when I eat carbs, my blood glucose rises. You might think that spreading the carbs evenly through the day will be helpful to the diabetes.... in the long run, yes. If I get off the insulin, yes. But the way the insulin works is that it is fast-acting for the carbs you are eating. I'm supposed to take it 3 times a day with breakfast, lunch & dinner. Starting to see the problem? Basically, if I take less because I'm eating less, then when I eat the "snacks" I'm not sure it will cover. And I'm sure as heck not going to take 6-7 shots a day!! So, it's going to take some adjustment. Testing.... I'm sure I'll have both high and low blood sugar moments (interestingly, ever since I started the erythromycin for my GP, I keep having low blood sugar!! I read the side effects and it said that it can cause *increased* blood sugars. Go figure.).